Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Universal vectors for operators on spaces of holomorphic functions


Authors: Robert M. Gethner and Joel H. Shapiro
Journal: Proc. Amer. Math. Soc. 100 (1987), 281-288
MSC: Primary 47B38; Secondary 30D20, 30H05
MathSciNet review: 884467
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A vector $ x$ in a linear topological space $ X$ is called universal for a linear operator $ T$ on $ X$ if the orbit $ \{ {T^n}x:n \geq 0\} $ is dense in $ X$. Our main result gives conditions on $ T$ and $ X$ which guarantee that $ T$ will have universal vectors. It applies to the operators of differentiation and translation on the space of entire functions, where it makes contact with Pólya's theory of final sets; and also to backward shifts and related operators on various Hilbert and Banach spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B38, 30D20, 30H05

Retrieve articles in all journals with MSC: 47B38, 30D20, 30H05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1987-0884467-4
PII: S 0002-9939(1987)0884467-4
Keywords: Cyclic vector, entire function, backward shift, final set, successive derivatives
Article copyright: © Copyright 1987 American Mathematical Society